Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 16, 2022, 1:48 PM PST for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 1:48 PM PST (21:48 UTC)
- Expired
- Feb 16, 2022, 9:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS75 KVEF 162148 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 148 PM PST Wed Feb 16 2022 CAZ520>522-NVZ014-017-170500- /O.NEW.KVEF.WI.Y.0004.220216T2148Z-220217T0500Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 148 PM PST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts 40 to 55 mph. * WHERE...In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. In California, Owens Valley, White Mountains of Inyo County and Death Valley National Park. * WHEN...Until 9 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong crosswinds will create hazardous driving conditions for high profile vehicles on east-west oriented sections of Highway 95 in Nevada and SR 190 through Death Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
1 follow-up statement
311 WWUS75 KVEF 170453 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 853 PM PST Wed Feb 16 2022 CAZ520>522-NVZ014-017-170600- /O.EXP.KVEF.WI.Y.0004.000000T0000Z-220217T0500Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 853 PM PST Wed Feb 16 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Wind speeds have fallen below wind advisory criteria and are expected to decrease through the night. No additional impacts expected after 9 PM PST. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 16, 8:38 AM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Feb 16, 8:38 AM PST, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 838 AM PST Wed Feb 16 2022 .SYNOPSIS...North breezes will occur today and remain through Thursday as a disturbance dives down the eastern Nevada border. Another weather system will drop into the region early next week with more wind and shower chances. && .UPDATE...Skies have cleared across the region this morning in the wake of the the upper low pulling away across southern Arizona. Satellite loops showed extensive low clouds covering northeast Nevada ahead of an inside slider which will dive down the Nevada/Utah border this afternoon and evening. This will reinforce north breezes over most of the region through tonight and Thursday. The broken to overcast low clouds will likely spread over Lincoln County but will scatter out before reaching Clark County this afternoon. These trends are indicated in the going forecast grids and no immediate changes are needed. && .PREV DISCUSSION...140 AM PST .SHORT TERM...through Thursday night. The closed upper low that brought unsettled weather to the region is currently tracking east through southern California. There are some lingering clouds and a few showers still remaining across Mohave, southern Clark, and San Bernardino Counties. As this low shift further east overnight and early Wednesday, these showers will gradually end, however, a few light showers may remain through the morning hours across far southern Mohave County. Gusty northwest winds will also remain in place through the day, but speeds are expected to remain below advisory levels. Another weak piece of energy will drop south along the backside of the upper trough as it exits to the east. This is once again expected to bring some gusty northerly winds to the eastern portions of the forecast area Thursday. Strongest winds are expected to remain down the lower Colorado River Valley, but at this time it looks like the strongest winds will remain confined to Laughlin/Bullhead City where some local gusts to around 35 mph will develop. Elsewhere, look for wind speeds generally in the 20-30 mph range. With the relatively small area for the strongest winds, will hold off on issuing any wind products. Since this second wave is further east, moisture and clouds will be limited and mostly sunny skies are expected. Temperatures are expected to remain near normal through the end of the week. .LONG TERM...Friday through Tuesday. On Friday, a compact closed upper level circulation - depicted best by the deterministic solutions - dives south along the coast but is forecast to remain off the coast until it turns eastward on Sunday. There is increasing model spread regarding the system track as it turns east and moves inland, either along the U.S./Mexico border area or across northern Baja. There are also timing differences but regardless, there are currently no weather impacts forecast for our area from this system based on these forecast tracks. As this low is passing to our south, the more interesting feature moved from the Gulf of Alaska to the PacNW by early Sunday. This system and its anomalous jet on the backside carve out a longwave trough that is forecast to encompass much of the western CONUS from the early- middle part of next week. Deterministic models have two distinct waves within the longwave trough that could bring precipitation to our area along with the expected well below normal temperatures. && .AVIATION...For Harry Reid...Breezy northwest winds are expected today and tonight. Through the morning, wind speeds 10-15KT are likely, but gusts should remained intermittent. If gusts do occur at times through the early morning, expect gusts to around 20KT. After 16Z, gusts will become more frequent at 20-25KT through at least the afternoon. Moderate confidence that northwest winds will continue to gust to around 20KT through tonight, though they may again become more intermittent and isolated after 08Z. For Thursday mid-morning, winds will become north to northeast between 360 to 030 degrees by about 16Z, with gusts around 20KT redeveloping around this time as well and continuing into Thursday afternoon. SCT-FEW CIGs around 100kft this morning will clear out this afternoon, with clear skies expected through the rest of the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...Any lingering showery activity currently ongoing in southern Nevada and western Arizona should end by 18Z this morning, then clearing skies and lifting CIGs through the afternoon. Breezy winds are expected across the region again today, but should in general be not as strong as yesterday's winds. Most locations already have set up with north or northwest winds already and expecting north winds to finally into the Colorado River Valley and western Arizona between 18-21Z today. Gusts 15 to 25KT are likely through most areas, with slightly higher gusts possible in the southern Great Basin region of central Nevada. Winds will diminish tonight for all areas outside of the Colorado River Valley where gusts to 20-30KT will likely continue through the night. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair SHORT TERM...Gorelow LONG TERM...Salmen AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Feb 16, 1:18 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
118 PM PST WED FEB 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM DUST STORM FURNACE CREEK 36.46N 116.87W
02/15/2022 INYO CA PARK/FOREST SRVC
A WALL OF DUST WAS INITIALLY OBSERVED VIA
SATELLITE JUST SOUTH OF STOVEPIPE WELLS
WHICH MOVED SOUTH ALONG HIGHWAY 190 IN
BADWATER BASIN. THE DUST STORM WAS LATER
CONFIRMED FROM PHOTOS ON SOCIAL MEDIA AND
FROM THE DEATH VALLEY NPS TO HAVE PRODUCED
VISIBILITY OF ZERO UNTIL 1445. THE DUST
STORM AND ASSOCIATED STRONG WINDS PRODUCED
POWER OUTAGES ACROSS FURNACE CREEK FOR OVER
6 HOURS.
&&
CPNearby
Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.